Zoloft (generic) & Jaw Pain/Clenching

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

beeswax
Veteran Member


Date Joined Dec 2009
Total Posts : 545
   Posted 3/1/2011 8:08 PM (GMT -6)   
Hello, I am a regular poster on the Ulcerative Colitis forum but have recently been visiting the Depression and Anxiety forum. I have been dealing with long term unemployment (since May 2010) along with anxiety and depression for most of my life. At 50 years old I am finally trying to deal with all the things I have pushed within over the years. I made an appointment with a therapist and also started taking Sertraline exactly 3 weeks ago. Most of the horrible side effects have gone away and I am no longer weepy and/or angry but I am having horrible jaw pain. I can tell I am clenching my jaw but can not relax it. My head also hurts, along with my neck. I guess my question is, will this pass? I have searched online and it seems this is a side effect of many SSRI's. I am just hoping it is not a long term side effect. If anyone has any personal experiences or suggestions that would be great! Thank You!
F/50; Present: Lialda 4.8 gm a day; l-glutamine; Boswellia/Curcumin; Calcium; Vitamin D 50,000 unit once a week; Diagnosed UP 1993; Diagnosed UC 8/08; Diagnosed Osteoporosis 12/09; Past: Remicade-Asacol-Rowasa-Anucort-Canasa-Prednisone

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 3/1/2011 8:43 PM (GMT -6)   
Hello, Beeswax,

You're taking a number of medications that could be causing problems for you, and you probably should do another search on the internet, for example, on 50,000 units of Vitamin D once a week. Vitamin D has
a 30-day half life, so in effect you're getting far more than is normally prescribed, according to internet doctors. (I just couldn't take 50,000 mg of Vitamin D, let alone for any length of time.) Prednisone is another one that may be a problem, although it may be vital that you take it. Both of those are two that you need to do more research on for knowledge of overdose or side effects.

You just have to track down the medications that might be causing you a problem. SSRIs, to my knowledge, can be very effective in relieving anxiety and depression. I'm a little surprised that you haven't been prescribed Xanax, although your doctor is your best advisor for anti-anxiety medications.

Stress and tension do strange things to us, Beeswax, and your best
efforts should be discussing the medication symptoms for some people
and the amounts taken for relief of your difficulties.

I hope you find the answers.

It's Genetic

beeswax
Veteran Member


Date Joined Dec 2009
Total Posts : 545
   Posted 3/1/2011 8:52 PM (GMT -6)   
Thanks It's Genetic. The Vitamin D was prescribed by my Internist. It is a once a week prescription as I have a deficiency, along with osteoporosis. I have not been on Prednisone in over a year now. The bottom line of my signature is past medications. The ones I am on now I have been on for at least a year so I am certain they are not a problem. I have never had jaw clenching until starting the zoloft. I am on 50 mg a day, not too high of a dose. Thanks for your suggestions. I guess I am wondering if anyone who has been on or is on SSRI's and Zoloft in particular has had this problem and if it is a long term side effect or a temporary side effect that will go away after several more weeks.
F/50; Present: Lialda 4.8 gm a day; Calcium; Vitamin D 50,000 unit once a week; Diagnosed UP 1993; Diagnosed UC 8/08; Diagnosed Osteoporosis 12/09; In The Past: Remicade-Asacol-Rowasa-Anucort-Canasa-Prednisone

Post Edited (beeswax) : 3/1/2011 7:05:28 PM (GMT-7)


It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 3/1/2011 11:56 PM (GMT -6)   
Sorry I missed it for you, Beeswax; maybe someone else with experience with your questions will be online in the morning. If not here, try bipolar forum or anxiety Forum. Skitt is a former nurse; she might be able to help. Others here are familiar with some of your symptoms. Perhaps you'll hear from them in the A.M. on Wednesday.

Good wishes,

It's Genetic

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 3/2/2011 3:37 AM (GMT -6)   
maybe a chat with your pharmicist will you solve the puzzle, if not then your doc. with compassion, jamie
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

beeswax
Veteran Member


Date Joined Dec 2009
Total Posts : 545
   Posted 3/2/2011 9:59 AM (GMT -6)   
Thanks jamie and It's Genetic, I am due for a refill next week so maybe I will ask the pharmacist then. That is a good suggestion:)
F/50; Present: Lialda 4.8 gm a day; Calcium; Vitamin D 50,000 unit once a week; Diagnosed UP 1993; Diagnosed UC 8/08; Diagnosed Osteoporosis 12/09; In The Past: Remicade-Asacol-Rowasa-Anucort-Canasa-Prednisone
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 3:52 AM (GMT -6)
There are a total of 3,005,633 posts in 329,245 threads.
View Active Threads


Who's Online
This forum has 161790 registered members. Please welcome our newest member, Sachi Rae.
194 Guest(s), 4 Registered Member(s) are currently online.  Details
Sarge 83, Thunderdaytona, Steve n Dallas, BOB 46